MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G56430
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a transurethral lithotomy (tul) and using a flexor parallel ureteral access sheath and dilator, there was a fiber-like foreign matter in the sheath.The device was inserted and placed in the ureter with a wire guide.As the physician was advancing the flexible ureteroscope in the reported sheath, they noticed the fiber-like foreign matter in the sheath.They had suspicion of the inside coating of the sheath peeling.Another sale type device was use to complete the procedure.No adverse events to the patient were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during a transurethral lithotomy (tul) and using a flexor parallel ureteral access sheath and dilator, there was a fiber-like foreign matter in the sheath.The device was inserted and placed in the ureter with a wire guide.As the physician was advancing the flexible ureteroscope in the reported sheath, they noticed the fiber-like foreign matter in the sheath.They had suspicion of the inside coating of the sheath peeling.Another sale type device was used to complete the procedure.No adverse events to the patient were reported.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One device was returned in an opened outer package.The inside of the sheath appeared to have shredded coating, most prominently in the inside hub of the sheath.A wire was inserted into the dilator, and no substance was noted to be pushed out.Delamination of the inner sheath was confirmed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is provided with instructions for use which state, "prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.¿ based on the available information, cook has concluded that the most probable cause for the reported event could not be determined.It is possible that the ureteroscope used inadvertently scrapped the inner coating of the sheath during use, but this could not be confirmed.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12140194
Report Number1820334-2021-01724
Device Sequence Number14319925
Product Code FED
UDI-Device Identifier00827002564305
UDI-Public(01)00827002564305(17)230203(10)10304972
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model NumberG56430
Device Catalogue NumberFUS-095035-P
Device Lot Number10304972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KARL STORZ FLEX-X K11278A1